Editor's Note: We recognize this video will be disturbing to readers. That's why we had lengthy discussions in our newsroom concerning whether we should publish it, or use the name of the apparent overdose victim seen in the footage.

The video was taken by an employee at a local dollar store. We published this footage because we believe it illustrates what police say they witness every day -- the human side of the opiate crisis – and the real impact on victims, their loved ones, law enforcement officials, firefighters, paramedics, and our society at large.

The video shows a woman collapsed on the floor of a Lawrence Dollar Store from an apparent overdose. Her 2-year-old daughter cries and tries to wake her. Bystanders call an ambulance and paramedics arrive. The woman is revived by naloxone, also known by its brand name, Narcan, a drug that reverses the effect of opiate overdoses.

We hope this video prompts discussion and spurs people to take action against the opiate scourge that has ravaged our region.

Tracey Rauh, managing editor